Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On James' type spaces


Author: Abderrazzak Sersouri
Journal: Trans. Amer. Math. Soc. 310 (1988), 715-745
MSC: Primary 46B20
DOI: https://doi.org/10.1090/S0002-9947-1988-0973175-2
MathSciNet review: 973175
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the spaces $ E$ which are isometric to their biduals $ {E^{{\ast}{\ast}}}$, and satisfy $ \dim ({E^{{\ast}{\ast}}}/E) < \infty $. We show that these spaces have several common points with the usual James' space.

Our study leads to a kind of classification of these spaces and we show that there are essentially four different basic structures for such spaces in the complex case, and five in the real case.


References [Enhancements On Off] (What's this?)

  • [B] S. Bellenot, Transfinite duals of quasi reflexive Banach spaces, Trans. Amer. Math. Soc. 273 (1982), 551-577. MR 667160 (84b:46013)
  • [G] G. Godefroy, Espaces de Banach, existence et unicité de certains préduaux, Ann. Inst. Fourier 28 (1978), 87-105. MR 511815 (81i:46015)
  • [Gr] B. Grümbaum, On some covering and intersection properties in Minkowski spaces, Pacific J. Math. 9 (1959), 487-494. MR 0105653 (21:4392)
  • [J] R. C James, A non reflexive Banach space isometric with its second conjugate, Proc. Nat. Acad. Sci. U.S.A. 37 (1951), 174-177. MR 0044024 (13:356d)
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach space I, Ergebnisse der Mathematik, no. 92, Springer-Verlag, 1977. MR 0500056 (58:17766)
  • [S] A. Sersouri, Structure theorems for some quasi-reflexive Banach spaces, Doctorat de l'Université Paris VI, (November 86).
  • [V] M. Valdivia, On a class of Banach spaces, Studia Math. 60 (1977), 11-13. MR 0430755 (55:3760)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B20

Retrieve articles in all journals with MSC: 46B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0973175-2
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society